Results 1 to 3 of 3

Thread: Vitamin d flare up, help!

  1. #1
    Junior Member
    Join Date
    May 2020
    Posts
    2

    Default Vitamin d flare up, help!

    Hey guys. Iím new to the site, thanks for looking in advance. So I was told I was extremely vitamin d deficient (12) and was prescribed a 50000iu vitamin d2 pill to take once a week. I IMMEDIATELY had a flare up (my skin wasnít too bad before, pretty clear) and a lot of the pimples are lower on my chin and around my mouth and sides of my face, leading me to believe itís hormonal. This is not something I really ever experience, itís typically on my cheeks and a classic rosacea flare up. In addition, Iíve also been flushing EXTREMELY badly, WAY worse than before and almost all the time. I canít find much about vitamin d causing a rosacea flare or hormonal acne and Iím terrified itís permanent. Could this be due to the large dosage? Has anyone here ever experienced this and how long was it until you improved? Iíve stopped taking it for now, I only took it twice and saw an almost immediate change in my skin and Iím still getting pimples almost daily. Thanks in advance for any information.

  2. #2
    Senior Member Brady Barrows's Avatar
    Join Date
    Jun 2005
    Location
    Centre, Alabama, USA
    Posts
    5,172

    Default

    Vitamin D side effects are many, but don't see a rosacea flareup in the list, but it may be possible, since footnotes 8 and 18 below mention rosacea as a risk in too much Vitamin D.

    Since Vitamin D is fat soluble, it may take some days for your body to use up what you have ingested, but I imagine within a week your flareup should attentuate.

    Vitamin D has some controversy. Some papers say rosaceans have high levels of D serum while others say low serum levels.

    Some papers say rosaceans have too much Vitamin D. An actual clinical study came to this conclusion, “Patients with rosacea have relatively high serum vitamin D levels compared to control groups. The result of our study suggests that increased vitamin D levels may lead to the development of rosacea. To confirm status of vitamin D levels in patients with rosacea, larger epidemiological studies are needed.” [8]

    John D Cannel, MD, reports, "Eighty-one percent of patients with rosacea report that sun exposure makes it worse. Of the many environmental triggers that exacerbate the condition, sun exposure is actually the most common. This may be because patients with rosacea have elevated levels of the antimicrobial peptide, cathelicidin, in the affected skin. Vitamin D increases cathelicidin, which may explain why sun exposure is a common environmental trigger, though researchers don’t know for sure." [9]

    "I strongly recommend being tested for Vitamin D status if you have two or more of these symptoms: Rosacea, Psoriasis, depression, memory problems, panic attacks, tooth decay, and/or joint pain." [14]

    "In the same spectrum of acne, another study demonstrated relatively high serum levels of vitamin D in patients with rosacea which is a common chronic skin condition affecting the face, in comparison with controls, suggesting that increased vitamin D levels may lead to the development of rosacea." [18]

    Some rosaceans ignore the above clinical papers and take Vitamin D supplements, particularly D3. However, if you decide this, be sure to be aware of Vitamin D toxicity. [22]

    One report showed a low vitamin D serum in a 36 year old male and states, "The rash resolved following the tapering course of cyclosporin and vitamin repletion through supplements and dietary alteration." [23]

    "Serum vitamin D was lower in patients with rosacea, although serum cathelicidin was higher than that of the controls. This suggests that the role of vitamin D level in the pathogenesis of rosacea merits further investigation." [24] Source to find footnotes





    Last edited by Brady Barrows; 24th May 2020 at 05:51 PM.
    Brady Barrows
    Blog ē Join the RRDi



  3. #3
    Junior Member
    Join Date
    May 2020
    Posts
    2

    Default

    Quote Originally Posted by Brady Barrows View Post
    Vitamin D side effects are many, but don't see a rosacea flareup in the list, but it may be possible, since footnotes 8 and 18 below mention rosacea as a risk in too much Vitamin D.

    Since Vitamin D is fat soluble, it may take some days for your body to use up what you have ingested, but I imagine within a week your flareup should attentuate.

    Vitamin D has some controversy. Some papers say rosaceans have high levels of D serum while others say low serum levels.

    Some papers say rosaceans have too much Vitamin D. An actual clinical study came to this conclusion, ďPatients with rosacea have relatively high serum vitamin D levels compared to control groups. The result of our study suggests that increased vitamin D levels may lead to the development of rosacea. To confirm status of vitamin D levels in patients with rosacea, larger epidemiological studies are needed.Ē [8]

    John D Cannel, MD, reports, "Eighty-one percent of patients with rosacea report that sun exposure makes it worse. Of the many environmental triggers that exacerbate the condition, sun exposure is actually the most common. This may be because patients with rosacea have elevated levels of the antimicrobial peptide, cathelicidin, in the affected skin. Vitamin D increases cathelicidin, which may explain why sun exposure is a common environmental trigger, though researchers donít know for sure." [9]

    "I strongly recommend being tested for Vitamin D status if you have two or more of these symptoms: Rosacea, Psoriasis, depression, memory problems, panic attacks, tooth decay, and/or joint pain." [14]

    "In the same spectrum of acne, another study demonstrated relatively high serum levels of vitamin D in patients with rosacea which is a common chronic skin condition affecting the face, in comparison with controls, suggesting that increased vitamin D levels may lead to the development of rosacea." [18]

    Some rosaceans ignore the above clinical papers and take Vitamin D supplements, particularly D3. However, if you decide this, be sure to be aware of Vitamin D toxicity. [22]

    One report showed a low vitamin D serum in a 36 year old male and states, "The rash resolved following the tapering course of cyclosporin and vitamin repletion through supplements and dietary alteration." [23]

    "Serum vitamin D was lower in patients with rosacea, although serum cathelicidin was higher than that of the controls. This suggests that the role of vitamin D level in the pathogenesis of rosacea merits further investigation." [24] Source to find footnotes





    That makes a lot of sense. Thanks for all the great information!

Similar Threads

  1. Another flare up
    By sparky7ot in forum Newbie questions / Introduction
    Replies: 6
    Last Post: 20th May 2015, 01:30 AM
  2. SD Flare Up
    By Chris7 in forum Similar and co-existing conditions
    Replies: 2
    Last Post: 24th November 2012, 02:04 AM
  3. Vitamin A deficiency from Vitamin D overdose?
    By nicofan in forum Off-topic discussion
    Replies: 1
    Last Post: 23rd November 2012, 06:16 PM
  4. How often do you flare?
    By rosaceastriken in forum General rosacea questions
    Replies: 14
    Last Post: 28th December 2009, 08:47 AM
  5. Help! flare up!!!!
    By bbillcee in forum General rosacea questions
    Replies: 8
    Last Post: 20th November 2009, 10:52 PM

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •